MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382534
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.(b)(4).Device evaluation: our quality engineer inspected the samples submitted for evaluation.Your report of complications during insertion was confirmed; however, the root cause could not be determined.Fourteen 20g insyte autoguard devices were provided for investigation.Thirteen devices were received in sealed unit packaging, and no damage or defects were identified on the representative samples.A microscopic examination of the opened sample revealed a v-shaped breach in the catheter tubing near the tip, which was likely associated with the reported threading difficulty.As the damaged sample was received in opened packaging, it could not be determined from the photograph if the tubing was punctured during manufacturing or during use of the device.A device history record review showed no non-conformances associated with this issue during the production of this batch.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Event or Problem Description
This mdr is the result of an investigation finding.Original complaint was not mdr reportable for kink/bend and difficult to thread: bent needle/catheter upon opening package.Unusable for fear of patient harm.Rn tried to use the needle the first time without realizing it was affected, but was unable to thread the catheter.She removed the whole thing and realized there was a kink/bend.She opened another new iv and saw the same thing before inserting so did not use.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24943469
Report Number1710034-2026-00442
Device Sequence Number14865721
Product Code FOZ
UDI-Device Identifier00382903825349
UDI-Public(01)00382903825349(17)281031(10)5309619
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382534
Device Lot Number5309619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown